Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 42, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Oct 27, 2009, 3:08 PM PDT for Inyo County, San Bernardino County, California; Mohave County, Arizona; 4 counties in Nevada. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2009, 3:08 PM PDT (22:08 UTC)
- Expired
- Oct 28, 2009, 8:00 PM PDT
- In force
- 29 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.1 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5102 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 272208 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 308 PM PDT TUE OCT 27 2009 AZZ001>003-036-CAZ519>527-NVZ014>022-280615- /O.CAN.KVEF.HW.W.0014.000000T0000Z-091028T0700Z/ /O.NEW.KVEF.WI.Y.0042.091027T2208Z-091029T0300Z/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...LAKE HAVASU...TOPOCK...KINGMAN... GOLDEN VALLEY...HUALAPAI RESERVATION...DOLAN SPRINGS... VALENTINE...WIKIEUP...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS...NEEDLES...BEATTY...GOLDFIELD... SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO... RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... LAUGHLIN...BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN... SEARCHLIGHT...CAL-NEV-ARI 308 PM PDT TUE OCT 27 2009 /308 PM MST TUE OCT 27 2009/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT /8 PM MST/ WEDNESDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR SOUTHERN NEVADA...SOUTHEASTERN CALIFORNIA...AND NORTHWEST ARIZONA....WHICH IS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ WEDNESDAY. THIS REPLACES THE HIGH WIND WARNING PREVIOUSLY IN EFFECT. A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT HAVE PASSED THROUGH REGION TODAY AND RESULTED IN STRONG NORTHERLY WINDS AREAWIDE...WITH WARNING LEVEL WINDS OBSERVED AT SEVERAL LOCATIONS. THESE INCLUDE BUT ARE NOT LIMITED TO 47 MPH AT MCCARRAN INTERNATIONAL AIRPORT...54 MPH AT RACHEL NV...AND 45 MPH PLUS OBSERVED AT DEATH VALLEY, CA WHERE VISIBILITY WAS REDUCED TO LESS THAN 1/2 MILE. WINDS ARE JUST NOW BEGINNING TO DECREASE ACROSS THE AREA...AND WHILE THE PERIOD OF WARNING LEVEL WINDS IS LIKELY OVER...STRONG NORTH WINDS WILL CONTINUE OVERNIGHT AND DURING THE DAY ON WEDNESDAY...WITH MAXIMUM GUSTS AS HIGH AS 50 MPH STILL POSSIBLE ACROSS VALLEY LOCATIONS. ON THURSDAY...BREEZY CONDITIONS WILL CONTINUE...BUT WIND SPEEDS WILL REMAIN BELOW ADVISORY CRITERIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... DRIVERS SHOULD ALSO BE AWARE THAT AREAS OF BLOWING SAND AND DUST MAY RAPIDLY LOWER VISIBILITIES TO NEAR ZERO DURING THE DAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
000 WWUS75 KVEF 280233 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 733 PM PDT TUE OCT 27 2009 AZZ001>003-036-CAZ519>527-NVZ014>022-281130- /O.CON.KVEF.WI.Y.0042.000000T0000Z-091029T0300Z/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...LAKE HAVASU...TOPOCK...KINGMAN... GOLDEN VALLEY...HUALAPAI RESERVATION...DOLAN SPRINGS... VALENTINE...WIKIEUP...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS...NEEDLES...BEATTY...GOLDFIELD... SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO... RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... LAUGHLIN...BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN... SEARCHLIGHT...CAL-NEV-ARI 733 PM PDT TUE OCT 27 2009 /733 PM MST TUE OCT 27 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FOR MUCH OF SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA UNTIL 8 PM WEDNESDAY. WINDS HAD SUBSIDED OVER MOST AREAS THIS EVENING...WITH GUSTS OF 25 TO 35 MPH IN MOST AREAS AT 7 PM. THE LULL WILL CONTINUE THROUGH THE NIGHT...HOWEVER...WINDS WILL INCREASE AGAIN WEDNESDAY MORNING AND PERSIST THROUGH THE AFTERNOON INTO THE EVENING. GUSTS OF 40 TO 50 MPH ARE EXPECTED...AND HIGHER GUSTS WILL BE POSSIBLE IN AREAS PRONE TO NORTH WINDS SUCH AS NORTH SOUTH ORIENTED VALLEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. DRIVERS SHOULD ALSO BE AWARE THAT AREAS OF BLOWING SAND AND DUST MAY RAPIDLY LOWER VISIBILITIES TO NEAR ZERO DURING THE DAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MORGAN
000 WWUS75 KVEF 281054 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 354 AM PDT WED OCT 28 2009 AZZ001>003-036-CAZ519>527-NVZ014>022-281900- /O.CON.KVEF.WI.Y.0042.000000T0000Z-091029T0300Z/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...LAKE HAVASU...TOPOCK...KINGMAN... GOLDEN VALLEY...HUALAPAI RESERVATION...DOLAN SPRINGS... VALENTINE...WIKIEUP...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS...NEEDLES...BEATTY...GOLDFIELD... SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO... RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... LAUGHLIN...BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN... SEARCHLIGHT...CAL-NEV-ARI 354 AM PDT WED OCT 28 2009 /354 AM MST WED OCT 28 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR SOUTHERN NEVADA...MOHAVE COUNTY ARIZONA...AND INYO AND THE DESERT AREAS OF SAN BERNARDINO COUNTY OF CALIFORNIA. ALTHOUGH LOCAL GUSTY WINDS TO NEAR 40 MPH HAVE BEEN OCCURRING OVERNIGHT...MOST AREAS HAVE SEEN A LULL IN THE WINDS WITH SPEEDS GENERALLY LESS THAN 20 MPH. HOWEVER...STRONG WINDS ALOFT AND NORTH SURFACE PRESSURE GRADIENTS WILL ALLOW FOR WINDS TO INCREASE AGAIN THIS MORNING AND PERSIST THROUGH THE AFTERNOON BEFORE DECREASING INTO THE EVENING. NORTH WIND GUSTS 35 TP 45 MPH ARE EXPECTED... WHILE HIGHER GUSTS WILL BE POSSIBLE IN THE AREAS PRONE TO NORTH WINDS SUCH AS NORTH SOUTH ORIENTED VALLEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. DRIVERS SHOULD ALSO BE AWARE THAT AREAS OF BLOWING SAND AND DUST MAY RAPIDLY LOWER VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KVEF 281721 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1021 AM PDT WED OCT 28 2009 AZZ001>003-036-CAZ519>527-NVZ014>022-290130- /O.CON.KVEF.WI.Y.0042.000000T0000Z-091029T0300Z/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...LAKE HAVASU...TOPOCK...KINGMAN... GOLDEN VALLEY...HUALAPAI RESERVATION...DOLAN SPRINGS... VALENTINE...WIKIEUP...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS...NEEDLES...BEATTY...GOLDFIELD... SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO... RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... LAUGHLIN...BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN... SEARCHLIGHT...CAL-NEV-ARI 1021 AM PDT WED OCT 28 2009 /1021 AM MST WED OCT 28 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR SOUTHERN NEVADA...MOHAVE COUNTY ARIZONA AND INYO COUNTY AND THE DESERT AREAS OF SAN BERNARDINO COUNTY. ALTHOUGH WINDS DID LULL IN MOST AREAS OVERNIGHT...STRONG WINDS ALOFT AND NORTHERLY SURFACE PRESSURE GRADIENTS WILL ALLOW FOR WINDS TO INCREASE AGAIN THIS MORNING AND PERSIST THROUGH THE AFTERNOON BEFORE DECREASING INTO THE EVENING. NORTH WIND GUSTS 35 T0 45 MPH ARE EXPECTED...WHILE HIGHER GUSTS WILL BE POSSIBLE IN THE AREAS PRONE TO NORTH WINDS SUCH AS NORTH SOUTH ORIENTED VALLEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. DRIVERS SHOULD ALSO BE AWARE THAT AREAS OF BLOWING SAND AND DUST MAY RAPIDLY LOWER VISIBILITIES. LOCATIONS NEAR OR DOWNWIND OF DRY LAKE BEDS WILL BE THE MOST LIKELY AREAS TO SEE BLOWING SAND AND DUST. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STACHELSKI
000 WWUS75 KVEF 282150 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 250 PM PDT WED OCT 28 2009 AZZ001>003-036-CAZ522>527-NVZ016-017-020>022-282300- /O.CAN.KVEF.WI.Y.0042.000000T0000Z-091029T0300Z/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...LAKE HAVASU...TOPOCK...KINGMAN... GOLDEN VALLEY...HUALAPAI RESERVATION...DOLAN SPRINGS... VALENTINE...WIKIEUP...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS...NEEDLES...MESQUITE...OVERTON... MOAPA...PAHRUMP...INDIAN SPRINGS...DESERT ROCK... AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS...HENDERSON... BOULDER CITY...LAUGHLIN...BULLHEAD CITY...HOOVER DAM...PRIMM... JEAN...SEARCHLIGHT...CAL-NEV-ARI 250 PM PDT WED OCT 28 2009 /250 PM MST WED OCT 28 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR PORTIONS OF SOUTHERN NEVADA INCLUDING THE LAS VEGAS VALLEY...MOHAVE COUNTY ARIZONA...DEATH VALLEY NATIONAL PARK AND THE DESERT AREAS OF SAN BERNARDINO COUNTY. ALTHOUGH GUSTY NORTH WINDS CONTINUE ACROSS THE MOJAVE DESERT THIS AFTERNOON...THEY HAVE REMAINED BELOW ADVISORY LEVELS IN MOST AREAS. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER...WIND GUSTS UP TO 35 MPH CAN BE EXPECTED IN THESE AREAS THROUGH THIS EVENING. LOCALIZED AREAS OF BLOWING SAND AND DUST WILL STILL BE POSSIBLE ESPECIALLY DOWNWIND OF DRY LAKE BEDS. $$ CAZ519>521-NVZ014-015-018-019-290300- /O.CON.KVEF.WI.Y.0042.000000T0000Z-091029T0300Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL... THE TOWN OF MT CHARLESTON 250 PM PDT WED OCT 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE OWENS VALLEY OF CALIFORNIA AND THE ADJACENT EASTERN SIERRA SLOPES AS WELL AS THE WHITE MOUNTAINS...ESMERALDA AND LINCOLN COUNTIES AS WELL AS CENTRAL NYE COUNTY AND THE SPRING MOUNTAINS AND SHEEP RANGE. GUSTY NORTH WINDS CONTINUE TO BLOW ACROSS PORTIONS OF INYO COUNTY CALIFORNIA AS WELL SOUTHERN NEVADA THIS AFTERNOON AND ARE EXPECTED TO CONTINUE THROUGH THE EARLY EVENING HOURS. NORTH WIND GUSTS OF 35 T0 45 MPH ARE EXPECTED...WHILE HIGHER GUSTS WILL BE POSSIBLE IN THE AREAS PRONE TO NORTH WINDS SUCH AS NORTH SOUTH ORIENTED VALLEYS. THESE WINDS WILL SUBSIDE BY LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. DRIVERS SHOULD ALSO BE AWARE THAT AREAS OF BLOWING SAND AND DUST MAY RAPIDLY LOWER VISIBILITIES. LOCATIONS NEAR OR DOWNWIND OF DRY LAKE BEDS WILL BE THE MOST LIKELY AREAS TO SEE BLOWING SAND AND DUST. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STACHELSKI
000 WWUS75 KVEF 290259 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 759 PM PDT WED OCT 28 2009 CAZ519>521-NVZ014-015-018-019-290400- /O.EXP.KVEF.WI.Y.0042.000000T0000Z-091029T0300Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL... THE TOWN OF MT CHARLESTON 759 PM PDT WED OCT 28 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING FOR THE OWENS VALLEY OF CALIFORNIA....ESMERALDA AND LINCOLN COUNTIES AND THE SPRING MOUNTAINS AND SHEEP RANGE OF SOUTHERN NEVADA. WIND GUSTS HAVE DECREASED BELOW 40 MPH OVER MOST OF THE REGION AND SPEEDS WILL CONTINUE TO DIMINISH THE REST OF THE NIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Oct 27, 12:45 PM PDT, 2 hours 23 minutes earlier.
Area forecast discussion, Oct 27, 12:45 PM PDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION UPDATE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1245 PM PDT TUE OCT 27 2009
.SYNOPSIS...A VERY STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD
FRONT WILL MOVE ACROSS THE AREA TODAY...RESULTING IN VERY STRONG AND
GUSTY WINDS ALONG WITH MUCH COOLER TEMPERATURES. THERE WILL ALSO BE
A CHANCE OF RAIN AND SNOW SHOWERS ACROSS MAINLY THE SOUTHERN GREAT
BASIN MOUNTAINS. NORTHERLY WINDS AND COOLER TEMPERATURES ARE THEN
EXPECTED TO PERSIST THE REMAINDER OF THE WEEK.
&&
.UPDATE...EVEN THOUGH ONLY A SMALL HANDFUL OF SITES HAVE REPORTED
WARNING LEVEL WINDS THUS FAR...SURFACE PRESSURE GRADIENTS CONTINUE
TO REMAIN STRONG. ADVISORY LEVEL WINDS WILL CONTINUE AREAWIDE WITH
ISOLATED PATCHES OF WARNING LEVEL WINDS. SO FAR THE HIGHEST GUST
RECORDED AT MCCARRAN AIRPORT HAS BEEN 47 MPH...AND GUSTS AS HIGH AS
48 MPH HAVE BEEN OBSERVED ALONG THE WESTERN EDGE OF THE LAS VEGAS
VALLEY. THE HIGHEST GUST MEASURED ACROSS THE FORECAST AREA SO FAR
WAS OBSERVED JUST EAST OF ROUTE 395 SOUTH OF RIDGECREST IN SAN
BERNARDINO COUNTY...WHERE A GUST OF 64 MPH WAS RECORDED. WITH NO
CHANGE TO THE FEATURES RESPONSIBLE FOR THE STRONG WINDS SEEN SO FAR
TODAY...THERE IS NO PLAN TO MAKE ANY CHANGES TO THE FORECAST FOR
THIS AFTERNOON...BUT ANTICIPATE ISSUING A WIND ADVISORY FOR THIS
EVENING WHICH WILL REPLACE THE CURRENT WIND WARNING. -KENNEDY-
&&
.PREV UPDATE...FROM 815 AM PDT. SURFACE OBS INDICATE THE COLD FRONT
IS SWEEPING THROUGH THE AREA MUCH FASTER THAN EXPECTED...CURRENTLY
MOVING THROUGH THE LAS VEGAS VALLEY. WILL BE ISSUING AN UPDATE
SHORTLY TO SIGNIFICANTLY DECREASE DAYTIME MAX TEMPERATURES FOR MOST
LOCATIONS...WITH COLD AIR ADVECTION ALREADY TAKING PLACE AT THE
SURFACE AND LEESIDE CLOUDS SPREADING ACROSS THE AREA WHICH WILL KEEP
ANY HEATING TODAY FROM SOLAR INSOLATION TO A MINIMUM. WITH THE
EARLIER THAN EXPECTED FROPA...NOW EXPECT TO SEE STRONGEST WINDS OF
THE DAY NOT ASSOCIATED WITH THE FRONT...BUT BEHIND THE FRONT AS THE
NORTH SOUTH PRESSURE GRADIENT CONTINUES TO INCREASE THROUGHOUT THE
DAY. THE CURRENT GRADIENT BETWEEN RENO AND LAS VEGAS IS 17.2MB...AN
INDICATION OF VERY STRONG WINDS TO COME... SO FAR THE STRONGEST
WINDS HAVE BEEN SEVERAL HOURS AFTER FROPA. FOR EXAMPLE...WIND GUSTS
AT BISHOP CALIFORNIA HAVE BEEN AROUND 60MPH OR SO THE PAST
HOUR...AND THE FRONT WAS THROUGH THAT LOCATION ABOUT 3 HOURS PRIOR.
THE CURRENT WIND WARNING IN PLACE IS STILL LOOKING GOOD...SO NO
PLANS TO MAKE ANY ADJUSTMENTS TO WIND SPEEDS AT THIS TIME.
-KENNEDY-&&
.AVIATION...FOR MCCARRAN...CONDITIONS ARE EXPECTED TO DETERIORATE
TODAY ACROSS THE LAS VEGAS VALLEY AS A STRONG COLD FRONT MOVES
ACROSS THE AREA. SUSTAINED WINDS OF 20-30KTS WITH GUSTS OVER 40KTS
ARE EXPECTED BY EARLY AFTERNOON. BLOWING DUST AND SAND IS LIKELY AND
VISIBILITIES MAY BE REDUCED TO 4SM OR LESS AT TIMES.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTHWEST WINDS EXPECTED TO INCREASE THIS MORNING OVER
THE AREA WITH WINDS MAINLY IN THE 10-20KT RANGE...HOWEVER AREAS IN
SAN BERNARDINO COUNTY WILL SEE WINDS 20-30KTS. A STRONG COLD FRONT
WILL MOVE THROUGH THE REGION TODAY BRINGING STRONG GUSTY WINDS.
NORTH WINDS 25-35KTS WITH GUSTS TO 50 KTS WILL BE LIKELY TODAY WITH
THE POTENTIAL OF WINDS GUSTING TO OVER 60 KTS IN FAVORED NORTH/SOUTH
REGIONS. AREAS OF BLOWING SAND AND DUST ARE LIKELY TODAY WITH
VISIBILITIES DROPPING TO AS LOW AS 1SM AT TIMES. -JACQUES-
&&
.PREV DISCUSSION...FROM 305 AM PDT. STRONG TROUGH MOVING INTO NEVADA
THIS MORNING WILL RESULT IN WIDESPREAD STRONG AND GUSTY WINDS AS THE
TROUGH AND ASSOCIATED COLD FRONT MOVE THROUGH THE AREA. WINDS TO THE
NORTH HAVE VARIED GREATLY BUT GUSTS TO NEAR 100 MPH HAVE BEEN NOTED
IN THE CENTRAL SIERRA...WHILE SPEEDS TO OVER 50 MPH AT SOME VALLEY
LOCATIONS HAVE ALSO BEEN SEEN. WINDS HAVE BEGAN TO INCREASE WITHIN
OUR CWA WITH GUSTS TO OVER 40 MPH ALREADY NOTED IN THE WESTERN
FOOTHILLS OF THE SOUTHERN SIERRA AND WESTERN SAN BERNARDINO COUNTY.
STRONG THERMAL GRADIENT/PRESSURE GRADIENT ALONG WITH THE STRONG FLOW
ALOFT WILL INCREASE THE WINDS ACROSS THE AREA TODAY ESPECIALLY JUST
AHEAD AND BEHIND THE COLD FRONT. TIMING OF THE FRONT APPEARS TO BE A
LITTLE FASTER THAN PREVIOUSLY THOUGHT WITH PASSAGE THROUGH KBIH AREA
12-14Z...KLAS 18-20Z AND THEN EXITING THE CWA AROUND 00Z WEDNESDAY.
IN ADDITION TO THE PRE/POST FRONTAL WINDS...DOWNSLOPE WINDS EXPECTED
ALONG THE SOUTHERN SIERRA AND NOT OUT OF THE QUESTION THAT WINDS
COULD DEVELOP LATE MORNING ON THE EAST SLOPES OF THE SPRING
MOUNTAINS. CURRENT HIGH WIND WARNINGS STILL LOOK GOOD. ALONG WITH
THE WINDS...ISOLATED/SCATTERED SHOWERS LOOKED FOR TODAY AND INTO
WEDNESDAY MAINLY OVER THE SOUTHERN GREAT BASIN MOUNTAINS AND
NORTHERN MOHAVE COUNTY. COLD AIR ADVECTION WILL BE RAPIDLY LOWERING
SNOW LEVELS...AND ALTHOUGH MOISTURE IS FAIRLY LIMITED...SNOW MAY BE
SEEN TO AS LOW AS 3000FT IN THE LINCOLN COUNTY BY WEDNESDAY MORNING.
BY 18Z WEDNESDAY...THE LOW CENTER IS FORECAST TO BE OVER NORTHERN
ARIZONA WITH STRONG NORTH FLOW REMAINING OVER SOUTHERN NEVADA.
ALTHOUGH WINDS ARE EXPECTED TO DECREASE THIS EVENING...NORTHERLY
SURFACE PRESSURE GRADIENTS/FLOW ALOFT TO KEEP BREEZY/WINDY
CONDITIONS GOING OVERNIGHT TONIGHT AND THEN INTO WEDNESDAY/WEDNESDAY
EVENING. WILL LIKELY NEED AT LEAST WIND ADVISORIES INTO
WEDNESDAY...BUT WILL DEAL WITH THE CURRENT WARNINGS FIRST. BY 12Z
THURSDAY...LOW CONTINUES TO SHIFT EAST INTO NEW MEXICO HOWEVER
NORTHERN FLOW ALOFT REMAINS OVER THE CWA FOR A CONTINUATION OF AT
LEAST BREEZY NORTH WINDS...BUT OVERALL CLOUDS/SHOWERS WILL BE WELL
EAST OF THE AREA BY THEN. TEMPERATURES WILL BE A CHALLENGE TO
FORECAST THE NEXT FEW DAYS AS RAPID COOLING ACROSS THE NORTH BY MID
MORNING AS THE FRONT PASSES...BUT MIXING AHEAD OF THE FRONT ACROSS
THE SOUTH WILL ALLOW FOR FAIRLY WARM CONDITIONS. COLDER ON WEDNESDAY
WITH CONTINUED COLD AIR ADVECTION AND THEN LIMITED WARMING INTO
THURSDAY UNDER THE NORTH FLOW. EXPECTED DAYTIME TEMPS TO BE 20-25
DEGREES COOLER BY WEDNESDAY/THURSDAY THAN THOSE EXPERIENCED ON
MONDAY. WINDS WILL LIKELY KEEP OVERNIGHT LOWS HIGHER THAN ONE WOULD
EXPECT WITH THE COLD AIR ADVECTION BUT AS THE WINDS DECREASE INTO
THURSDAY NIGHT AND VALLEY INVERSIONS SET UP...EXPECT LOWS TO DROP
WITH GUIDANCE LIKELY TOO WARM. THUS HAVE GONE BELOW MOS AT THIS
POINT WITH TWEAKING EXPECTED NEXT SEVERAL RUNS.
.LONG TERM...STRONG AREA OF LOW PRESSURE WILL MOVE THROUGH THE
CENTRAL PART OF THE COUNTRY THURSDAY LEAVING THE CWA UNDER A
NORTHERLY FLOW. HEIGHTS ARE EXPECTED TO RISE EACH DAY...BUT
TEMPERATURES WILL STRUGGLE TO CLIMB BACK TO NORMAL READINGS DUE TO
THE NORTHERLY GRADIENT. HIGH PRESSURE WILL SLOWLY INCREASE OVER THE
AREA FRIDAY THROUGH THE WEEKEND BRINGING TEMPERATURES BACK TO NORMAL
BY SUNDAY. A COUPLE OF SYSTEMS ARE FORECAST TO MOVE INTO THE PACIFIC
NORTHWEST LATE IN THE WEEK...BUT WITH HIGH PRESSURE FIRMLY IN
PLACE...THESE ARE EXPECTED TO REMAIN WELL NORTH AND NOT AFFECT OUR
WEATHER OTHER THAN SOME OCCASIONAL WIND INCREASE.
&&
.FIRE WEATHER...WINDS ARE EXPECTED TO EXCEED RED FLAG CRITERIA IN
ALL ZONES TODAY AS THE STRONG LOW PRESSURE SYSTEM AND COLD FRONT
MOVE INTO THE AREA. WIDESPREAD GUSTS OVER 35 MPH ARE EXPECTED FROM
LATE MORNING THROUGH EARLY EVENING WITH GUSTS TO 60 MPH OR GREATER
POSSIBLE. RELATIVE HUMIDITIES VALUES ARE EXPECTED TO REMAIN ABOVE
15 PERCENT ACROSS THE NORTHERN PORTION HOWEVER....THE SOUTHERN
PORTION WILL SEE HUMIDITIES DROP BELOW 15 PERCENT. WINDS MAY
DECREASE SOME TONIGHT BUT NORTHERLY WINDS WILL PICK UP AGAIN
WEDNESDAY WITH WIDESPREAD GUSTS AGAIN OVER 35 MPH IN MANY AREAS. THE
RED FLAG WARNING WILL BE CONTINUED FOR TODAY AND INTO WEDNESDAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WARNING FROM 7 AM THIS MORNING TO MIDNIGHT PDT
TONIGHT FOR NVZ014>022.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM PDT WEDNESDAY
FOR NVZ465-466.
AZ...HIGH WIND WARNING FROM 7 AM THIS MORNING TO MIDNIGHT MST
TONIGHT FOR AZZ001>003-036.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM MST WEDNESDAY
FOR AZZ101.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM MST THIS
EVENING FOR AZZ102.
CA...HIGH WIND WARNING FROM 7 AM THIS MORNING TO MIDNIGHT PDT
TONIGHT FOR CAZ522>527.
HIGH WIND WARNING UNTIL MIDNIGHT PDT TONIGHT FOR CAZ519>521.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM PDT WEDNESDAY
FOR CAZ227>229.
&&
JENSEN/GORELOW
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Oct 27, 6:40 AM PDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 640 AM PDT TUE OCT 27 2009 AZZ001>003-036-CAZ519>527-NVZ014>022-280445- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 640 AM PDT TUE OCT 27 2009 /640 AM MST TUE OCT 27 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A STRONG PACIFIC STORM WILL MOVE OVER NEVADA TODAY RESULTING IN VERY STRONG AND GUSTY WINDS. SOUTHWEST WINDS WILL INCREASE AHEAD OF THE ASSOCIATED COLD FRONT WHILE NORTH WINDS WILL FOLLOW THE FRONT. WIND GUSTS TO OVER 60 MPH ARE POSSIBLE IN THE VALLEYS...WHILE GUSTS TO NEAR 80 MPH OR GREATER MAY BE EXPERIENCED IN THE HIGHER EXPOSED MOUNTAIN AREAS DURING THE DAY. PLEASE SEE THE LATEST STATEMENTS FOR DETAILS CONCERNING HIGH WIND WARNINGS AND FIRE WEATHER CONCERNS. AS THE STORM SHIFTS SOUTH TONIGHT WINDS WILL DECREASE...BUT EXPECT GUSTY WINDS TO LAST THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STORM SYSTEM WILL CONTINUE INTO ARIZONA ON WEDNESDAY AND THEN INTO NEW MEXICO BY THURSDAY. HOWEVER STRONG NORTH WINDS ALOFT AND CONTINUE TO CREATE GUSTY WINDS ON WEDNESDAY WITH WIND ADVISORIES LIKELY NEED ACROSS MUCH OF THE DISTRICT. THE WINDS SHOULD DECREASE ON THURSDAY WITH LIGHT WINDS EXPECTED FOR THE REST OF THE PERIOD. SNOW ACCUMULATIONS MAY BE SEEN OVER THE MOUNTAINS OF THE SOUTHERN GREAT BASIN AND NORTHWEST ARIZONA BY WEDNESDAY AFTERNOON BUT TOTAL SNOW ACCUMULATIONS SHOULD REMAIN BELOW 3 INCHES. IN ADDITION TO THE WIND AND SNOW...COLDER TEMPERATURES WILL BRING THE COLDEST MORNING LOWS OF THE SEASON TO THE AREA THURSDAY AND FRIDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Oct 27, 11:27 AM PDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1127 AM PDT TUE OCT 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM NON-TSTM WND GST 3 WSW INDEPENDENCE 36.78N 118.24W
10/27/2009 M62.00 MPH INYO CA MESONET
MEASURED AT SIERRA ROTORS SITE NUMBER 2 LOCATED AT
ELEVATION OF 4842 FEET.
0656 AM NON-TSTM WND GST 2 E BISHOP 37.37N 118.36W
10/27/2009 M59.00 MPH INYO CA ASOS
&&
KLABELLELocal storm report, Oct 27, 11:38 AM PDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1138 AM PDT TUE OCT 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM HIGH SUST WINDS N SQUAW SPRINGS RAWS 35.37N 117.57W
10/27/2009 M42 MPH SAN BERNARDINO CA MESONET
&&
KLABELLENearby
Wind Advisories in Nevada, 2009Wind Advisories in California, 2009Wind Advisories in Arizona, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.